MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/09/2025
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to fracture.A right atrial (ra), left ventricular (lv), and a capped rv lead were present in the patient, but not targeted for extraction.A spectranetics lld lead locking device (lld) was inserted into the lead to provide traction.Beginning with a spectranetics 11f tightrail rotating dilator sheath, some resistance was encountered; therefore, a cook medical introducer sheath was used.The lead came free from the wall of the rv and a merit medical en snare device was used to reposition the lead to improve alignment and traction.Further resistance was met at the coil of the lead, and upsized to a spectranetics 13f tightrail rotating dilator sheath.After no further advancement could be made, the cook medical introducer sheath was loaded onto the tightrail.With some difficulty going around the innominate/superior vena cava (svc) junction, the tightrail moved further along the lead past the svc, when progress stalled.Upon removal of the tightrail, a pericardial effusion was detected via transesophageal echocardiogram (tee), and rescue efforts began, including bypass and sternotomy.A svc perforation that extended into the ra was discovered and attempts were made to repair; however, bleeding continued.Despite lifesaving efforts, the patient did not survive the procedure.This report captures the 13f tightrail in use in the area when the perforation occurred, requiring intervention, but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A4) patient weight - not available from facility.A5) patient ethnicity - not available from facility.B7) other relevant history - not available from facility.H3) the tightrail was discarded, thus no product investigation was performed.H6) great vessel perforation, cardiac perforation, and death are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22677767
Report Number3007284006-2025-00152
Device Sequence Number21067244
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)270507(10)0303470409
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot Number0303470409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL INTRODUCER SHEATH.; MEDTRONIC 6935M ICD RV LEAD.; MERIT MEDICAL EN SNARE.; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS LLD LEAD LOCKING DEVICE.; ST. JUDE MEDICAL 1056K LV LEAD.; ST. JUDE MEDICAL 1688T RA PACING LEAD.; ST. JUDE MEDICAL DUAL COIL ICD RV LEAD.
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age77 YR
Patient SexFemale
Patient RaceWhite